MAUDE Adverse Event Report: AESCULAP AG MICROSPEED UNI XS HIGHSPEED MOTOR; HIGHSPEED POWER SYSTEMS

AESCULAP AG MICROSPEED UNI XS HIGHSPEED MOTOR; HIGHSPEED POWER SYSTEMS
Model Number GD675
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation results: the device was received in a used condition.The investigation has been carried-out by the aesculap technical service (ats).The motor gd675 with the serial number (b)(4) was manufactured in april 2014.Two repairs / maintenances can be found in the our database (july 04, 2017 and august 16, 2018).The laser engraving shows that the next maintenance should have taken place in july 2019.The motor was checked and no failure could be detected.The device was checked according to the internal test instruction.All values are according to the specification.Temperature before running: 23,6 degree.Temperature after a running time of three minutes: 30,2 degree.Allowed heating: max.14 degree.Afterwards, the motor was checked under excessive overload for two minutes which resulted in a temperature of 73 degree.Therefore, we assume that the heating occurred due to an overload situation.Furthermore the maintenance date is overdue.Relevant safety hints can be found within the ifu.The device history records have been checked for the available lot number and found to be according to the specification valid at the time of production.No further similar complaints registered against the same lot number.The failure is most probably usage related.
 
Event or Problem Description
It was reported that there was an issue with the product microspeed uni xs highspeed motor.As per received information the drill is overheating and burned the user's hand; reportedly, the burn was superficial.Additional information was requested but is not yet available.The malfunction is filed under aag reference (b)(4).

Brand Name
MICROSPEED UNI XS HIGHSPEED MOTOR
Common Device Name
HIGHSPEED POWER SYSTEMS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key9418926
Report Number9610612-2019-00806
Device Sequence Number2450980
Product Code HBC
UDI-Device Identifier04038653347605
UDI-Public4038653347605
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K053526
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGD675
Device Catalogue NumberGD675
Device Lot Number52018932
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2019
Initial Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1